MAUDE Adverse Event Report: ZIMMER BIOMET, INC. POSTERIOR STABILIZED LEFT SIZE 11 PPS STANDARD FEMUR; PROSTHESIS, KNEE

ZIMMER BIOMET, INC. POSTERIOR STABILIZED LEFT SIZE 11 PPS STANDARD FEMUR; PROSTHESIS, KNEE
Model Number N/A
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Pulmonary Embolism (1498); Pneumonia (2011)
Date of Event 04/19/2024
Type of Reportable Event Serious Injury
Event or Problem Description
It is reported that the patient was hospitalized two days post implantation for pneumonia, clostridioides difficile (c.Diff) colitis, and sepsis.Treated with oxygen, oral vancomycin, iv cefepime, oral flagyl, iv fluids were administered.After admission, the patient began developing recurrent fevers with no apparent cause.A ct revealed a pulmonary embolism and so the patient was started on iv heparin.The patient's outcome has not resolved and is ongoing.Attempts have been made and additional information on the reported event is unavailable at this time.
 
Additional Manufacturer Narrative
Zimmer biomet complaint (b)(4).D10 ¿ medical products: item #42511400810, lot #64188966; articular surface fixed bearing (ps) lft 10 mm; item # 42506607001, lot # 65897831; posterior stabilized lft sz 11 pps standard femur; item # 42535007501, lot # 66421913; 0a spiked keel lft size f osseoti tibia; item # 42540000035, lot # 66514572; all poly patella cemented 35 mm diameter.G2: study: persona osseoti pmcf (b)(6).The device will not be returned for analysis; however, an investigation of the reported event is in progress.Once the investigation is completed, a supplemental medwatch 3500a will be submitted.
 
Event or Problem Description
No further event information is available at the time of this report.
 
Additional Manufacturer Narrative
This report is being submitted to update additional information in sections b4, b5, e1, e2, e3, g3, g6, h2, and h11.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.No product was returned or pictures provided; visual and dimensional evaluations could not be performed.Pneumonia: pneumonia is a well-known postoperative complication that typically requires medical intervention and possibly even hospitalization for more aggressive medical management.Within a two-hour postoperative window, the protective reflexes of the oropharyngeal passages are depressed, and the patient can aspirate.The reason for postoperative pneumonia is typically due to aspiration of subglottic secretions containing bacteria.Once the bacteria enter the respiratory tract, they can replicate and advance into aspiration pneumonia.Pneumonia is a procedural related complication resulting from intubation during the procedure and is considered a hospital-acquired condition.C.Difficile: c.Diff is a well known hospital acquired bacterial infection of the intestines that causes copious and severe watery diarrhea as well as intestinal inflammation (colitis).Treatment includes rehydration, iv antibiotics, and medical observation.Pe: procedural related complications are influenced by the type of surgery, patients pre-existing comorbidities, and perioperative management.Deep vein thrombosis (blood clot), or dvt, occurs when a blood clot forms in one of the deep veins of the body.This can happen if a vein becomes damaged or if the blood flow within a vein slows down or stops.Total joint patients are typically placed on medication post-operatively to prevent dvt formation.Despite prophylaxis, dvts can still develop which can then break free within the vessel and occlude or block the blood flow in the lungs, known as a pulmonary embolism (pe).As the complaint indicated, post-operative complications occurred, and medical intervention was required for treatment.If any further information is found that would change or alter any conclusions or information, a supplemental report will be filed accordingly.Zimmer biomet will continue to monitor for trends.This report is being submitted to update additional information in sections b4, b5, d4, d6a, g3, g6, h2, h3, h4, h6, and h11.
 
Event or Problem Description
No further event information available at the time of this report.

Brand Name
POSTERIOR STABILIZED LEFT SIZE 11 PPS STANDARD FEMUR
Common Device Name
PROSTHESIS, KNEE
Manufacturer (Section D)
ZIMMER BIOMET, INC.
1800 w. center st.
warsaw IN 46580
Manufacturer (Section G)
ZIMMER BIOMET, INC.
1800 w. center st.
warsaw IN 46580
Manufacturer Contact
jennifer rapsavage
56 e. bell dr.
warsaw, IN 46582
5745260384
MDR Report Key19415475
Report Number0001822565-2024-01768
Device Sequence Number8540166
Product Code JWH
UDI-Device Identifier00889024631793
UDI-Public(01)00889024631793(17)330604(10)65897831
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K221479
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Study,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 08/27/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue Number42506607001
Device Lot Number65897831
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/03/2024
Supplement Date Received by Manufacturer05/29/2024
08/01/2024
Initial Report FDA Received Date05/29/2024
Supplement Report FDA Received Date06/24/2024
08/27/2024
Date Device Manufactured06/12/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H11.
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient SexMale
Patient RaceWhite